My mother is 74 years old and taking medicines in large quantities, I don’t know what to do?
My mother is 74 years old. She says she has hallucinations. She wants to go to the doctor every day. She says she has severe pain in her right side. She was diagnosed with pre-dementia and Alzheimers prior to my Dad’s passing last year. She says she sees dead people and angels. We took her to a Geriatric Specialist. He ran every test imaginable. He said she does not have Alzheimers and she is healthy as she can be. He placed her on a regimen of vitamins and she did well for a while. Now, she has gone to many different doctors (I was unaware) and is taking lots of medications. So, I begin looking into what she has been taking medicinally. She is currently taking promethazine, amitriptyline, estradiol, omeprazole, butalbital, sertraline and donepezil. What are the dangers of taking all of these medications together? Would this be why she is feeling this pains she talks about in her side? I do not know exactly what to do at this juncture. Now that I know she is taking all of these medications, what is my best course of action?
Medications can explain the side pain
However i saw a similar case with as much delusions , like your mother he was on antidepressant and antihistaminics , however it turns out he just had hyperthyroidism which caused all the symptoms
this kind of pain can be caused due to side effects of all the medicines that she has been taking together.
this causes drug interactions at molecular level inside the blood.
you should consult a physician and try and curtail down the medicines she has been taking.
THIS MAY BE RELATED TO HER ANXIETY.
TO BE ON A SAFER SIDE,YOU CAN GET HER MRI OF THE AFFECTED PART DONE TO RULE OUT ANY LOCAL ORGANIC PATHOLOGIES.
MEDICINES DO NOT APPEAR TO BE RELATED TO THE SYMPTOMS.
at the age of 74,so many medications are bound to cause some amount of side effects.
cut down on some of the medicines if possible by consulting her physician.
pains on her side can be due to other causes.
get xray done